Alert archive / Puerto Rico / Flash Flood Warnings in 2025
Flash Flood Warning 1, NWS JSJ
NWS JSJ issued this flash flood warning at Mar 13, 2025, 8:44 PM CDT. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 13, 2025, 8:44 PM CDT (01:44 UTC)
- Expired
- Mar 13, 2025, 11:32 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 29 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 9:18 PM CDT | FLOOD | 1 Wnw Bayamon, PR | Flood waters were affecting a residence on Calle 2 near Sierra Linda. |
| Mar 13, 10:04 PM CDT | FLOOD | 2 Nne Bayamon, PR | Flood waters are affecting the River Park Complex. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
393
WGCA52 TJSJ 140144
FFWSJU
PRC021-140445-
/O.NEW.TJSJ.FF.W.0001.250314T0144Z-250314T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
944 PM AST Thu Mar 13 2025
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Bayamon...
* Until 1245 AM AST.
* At 944 PM AST, Doppler radar indicated heavy rain across the
warned area. Between 1 and 3 inches of rain have fallen.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area. Flooding is already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 1842 6613 1841 6612 1840 6613 1838 6612
1838 6614 1836 6614 1834 6613 1832 6614
1831 6614 1828 6614 1828 6617 1826 6619
1831 6621 1834 6620 1841 6620 1842 6617
1843 6617 1842 6616
FLASH FLOOD...RADAR INDICATED
$$
CVB2 follow-up statements
367
WGCA72 TJSJ 140309
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
1109 PM AST Thu Mar 13 2025
PRC021-140445-
/O.CON.TJSJ.FF.W.0001.000000T0000Z-250314T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bayamon PR-
1109 PM AST Thu Mar 13 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM AST FRIDAY
FOR BAYAMON...
At 1109 PM AST, Doppler radar indicated heavy rain across the warned
area. Between 2 and 4 inches of rain have fallen. Additional
rainfall amounts of 1 to 2 inches are possible in the warned area.
Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 1842 6613 1841 6612 1840 6613 1838 6612
1838 6614 1836 6614 1834 6613 1832 6614
1831 6614 1828 6614 1828 6617 1826 6619
1831 6621 1834 6620 1841 6620 1842 6617
1843 6617 1842 6616
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
DSR673
WGCA72 TJSJ 140432
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
1232 AM AST Fri Mar 14 2025
PRC021-140442-
/O.CAN.TJSJ.FF.W.0001.000000T0000Z-250314T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bayamon PR-
1232 AM AST Fri Mar 14 2025
...FLASH FLOOD WARNING FOR BAYAMON COUNTY HAS BEEN REPLACED WITH A
FLOOD ADVISORY...
&&
LAT...LON 1842 6613 1841 6612 1840 6613 1838 6612
1838 6614 1836 6614 1834 6613 1832 6614
1831 6614 1828 6614 1828 6617 1826 6619
1831 6621 1834 6620 1841 6620 1842 6617
1843 6617 1842 6616
$$
DSRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Mar 13, 3:36 PM CDT, 5 hours 8 minutes earlier.
Area forecast discussion, Mar 13, 3:36 PM CDT, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
436 PM AST Thu Mar 13 2025
.SYNOPSIS...
A frontal boundary near our region continues to slowly sink
southwards this afternoon and during the next few days. Aloft, a
series of troughs will provide some instability, enhancing shower
development with possible isolated thunderstorms over the local
area. The wet pattern are expected to continue through at least
next Saturday. A drying trend is forecast for early next week.
The High Surf Advisory was extended through at least 10 PM AST
tonight as the energy of a long period northwesterly swell
continues to arrive across most northern beaches of PR. Also, the
High Risk of Rip Currents continues through at least late tonight.
Another larger northeasterly swell is expected late in the
weekend, promoting hazardous seas and rough surf conditions
through early next week.
&&
.SHORT TERM...Tonight through Saturday...
Cloudy skies with passing showers were observed during the morning
hours across the northwestern coastal section of Puerto Rico.
Isolated to moderate showers stalled across the Atlantic coastal
waters for most of the morning, briefly reaching the Arecibo coastal
areas. Cloudiness remained across the local area; around 1 PM,
shower activity started developing across the interior and
northwestern sections of Puerto Rico, including the San Sebastian
and Lares municipalities. Shower activity continued developing
across the interior sections. According to Doppler Radar, the
heaviest activity was observed across Adjuntas, Orocovis,
Barranquitas, Comerio, Cidra, Cayey, Caguas, among others. Radar
rainfall estimates are showing around 1 to 3 inches in the last 3
hours.
The forecast remains on track. Recent data from model guidance and
GOES-derived satellite data show the moisture and cloudiness
associated with the upcoming frontal boundary. As a result, a wetter
and more unstable pattern will persist through the period as the
frontal boundary continues to influence the region. For tonight,
mostly cloudy skies will prevail across eastern Puerto Rico and the
U.S. Virgin Islands. Light to moderate showers are expected,
particularly along coastal and eastern areas. Temperatures will
remain in the mid-to-upper 70s across coastal and urban areas, while
interior sections will experience upper 60s to low 70s. Winds will
be light and variable.
On Thursday, moisture content will remain trapped at the mid-levels,
with precipitable water (PWAT) above climatological normals. This
will result in increased cloud cover and scattered showers
throughout the day. In the morning, isolated showers will develop
over coastal areas, followed by widespread afternoon showers and
isolated thunderstorms over the Cordillera Central and western
Puerto Rico. With weak steering winds, showers may linger,
increasing the potential for urban and small-stream flooding. High
temperatures will range from the mid-to-upper 80s°F in coastal
regions and low-to-mid 70s in the interior. A mid-to-upper-level
trough will enhance instability by Friday, leading to more organized
convective activity. Scattered showers will develop across eastern
Puerto Rico and the Virgin Islands in the morning, with increasing
convection and slow-moving thunderstorms in the afternoon over
interior and western Puerto Rico. On Saturday, some changes are
expected at the mid-levels, with a ridge replacing the trough,
enhancing more stable conditions aloft and eroding the available
moisture at the upper levels. At the surface, a perturbation will
continue contributing to light and variable winds, allowing showers
to remain over certain areas for extended periods, increasing the
risk of flooding in urban and poorly drained areas.
.LONG TERM...Sunday through Thursday...
.PREV DISCUSSION... /issued 516 AM AST Thu Mar 13 2025/
Lingering moisture from the remnants of the front will continue across
the area on Sunday. Moderate east to northeast winds will prevail
in general, and afternoon showers should develop mainly over the
interior and west/southwest portions of Puerto Rico. Across the
USVI, passing showers could move briefly over land areas, and
mainly during the morning hours as the old frontal boundary is
expected to move over the Caribbean waters, and further away of
the islands.
For the first half of next week, an upper-level ridge building
from the western Caribbean and a developing TUTT-low northeast of
the Leeward islands will promote a drying trend across the local
area, with precipitable water (PWAT) values dropping between
1.00-1.25 inches. Meanwhile, the surface high pressure over the
western Atlantic will strengthen, and the low-level winds will
increase up to 20 knots across the local waters by midweek.
However, another pulse of shallow moisture from a weak front over
the Atlantic waters is expected to reach the area by Tuesday
morning and the PWAT increases to near 1.50 inches. Therefore,
breezy conditions and an advective weather pattern are expected to
prevail, with showers increasing in coverage on Tuesday across
the windward areas of the islands, and diurnally induced afternoon
showers developing over the SW quadrant of PR. Model guidance
suggest a deep upper level trough reaching the northeastern
Caribbean late in the forecast period, with 500 mb temperatures
forecast to drop to near -10C, well below normal levels. Although
this can enhance thunderstorm activity during the afternoons, the
overall moisture content is forecast to remain low at this moment.
&&
.AVIATION...
(18Z TAFs)
VFR conditions will persist mainly, with some MVFR conditions during
the period. The arrival of a frontal boundary will continue to result
in variable winds up to 10 knots, with gusty winds near the strongest
showers. Winds will become light on Thursday, with chances of observing
SHRA and VCTS lowering the ceilings and reducing VIS across the TAF
sites and mountains.
&&
.MARINE...
A surface high pressure over the far eastern Atlantic and a
surface low and associated front moving over the western Atlantic
will maintain light to moderate northeast winds for the next few
days. The potential for showers over the local waters will increase
through at least Saturday as the front moves across the region. A
long-period northwesterly swell will continue to spread across the
Atlantic waters through tonight or early Friday. At the end of the
weekend into early next week, a larger northeasterly swell will
bring hazardous seas once again across the Atlantic waters and
local Caribbean passages.
&&
.BEACH FORECAST...
The High Surf Advisory was extended through at least 10 PM AST
tonight as the energy of a long period northwesterly swell
continues to arrive across most northern beaches of PR. Then, the
swell is expected to gradually subside on late tonight into Friday.
The High Risk of Rip Currents at the moment continues through at
least late tonight, but we will continue to monitor conditions in
case we need to extend the risk into Friday during the day. A
larger and stronger northeast swell will fill across the local
waters from Sunday through early next week, promoting high surf
advisory conditions and an increase risk of life- threatening rip
currents once again.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through late tonight for PRZ001-002-005-
008-010-012.
High Surf Advisory until 10 PM AST this evening for PRZ001-002-
005-008-010.
VI...High Rip Current Risk through late tonight for VIZ001.
AM...Small Craft Advisory until 6 PM AST this evening for AMZ711.
&&
SHORT TERM/AVIATION...LIS/CVB
LONG TERM...DS
MARINE/BEACH FORECAST...YZRHazardous weather outlook, Mar 13, 4:29 AM CDT, 16 hours 15 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 529 AM AST Thu Mar 13 2025 AMZ711>745-PRZ001>013-140930- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 529 AM AST Thu Mar 13 2025 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms, particularly across the Cordillera Central. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Flooding in urban areas, roads, and small streams across mainland Puerto Rico. There is a low chance of isolated flash floods. Elsewhere, plan for water ponding on roads and in poorly drained areas. .Marine Conditions...Hazardous conditions for small craft in areas with seas of 7 feet or higher, particularly across the offshore Atlantic waters. Small craft should exercise caution elsewhere across the local waters. .Rip Currents...Life-threatening rip currents are likely in the surf zone, particularly across the northern exposed beaches of the islands. High surf expected along the northern beaches of Puerto Rico from Rincon to Fajardo. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A front will promote a wet pattern through Saturday. Life- threatening rip currents will continue on Friday. A larger northeasterly swell will promote hazardous seas and high surf conditions once again from Sunday onwards. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, waves, and rip currents to the National Weather Service in San Juan. AMZ716-726-VIZ001-002-140930- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 529 AM AST Thu Mar 13 2025 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...Today and Tonight .Excessive Rainfall...Ponding of water in roads and poorly drained areas, particularly across St. Thomas and St. John. .Marine Conditions...Hazardous conditions for small craft in areas with seas of 7 feet or higher, particularly across the offshore Atlantic waters. Small craft should exercise caution elsewhere across the local waters. .Rip Currents...Life-threatening rip currents are likely in the surf zone, particularly across the northern beaches of the islands. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A front will promote a wet pattern through Saturday. Life- threatening rip currents will continue on Friday. A larger northeasterly swell will promote hazardous seas and life- threatening rip currents once again from Sunday onwards. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, waves, and rip currents to the National Weather Service in San Juan.
In the hours before
Local storm report, Mar 13, 8:34 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
934 PM AST Thu Mar 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM Flood 1 ENE Rio Blanco 18.22N 65.78W
03/13/2025 Naguabo PR Emergency Mngr
Emergency managers reported that Rio Blanco
was out of its banks and flooding PR-31. The
road was impassable.
&&
CVBThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 8:13 PM CDT | Areal Flood Warning | JSJ | 11 hr | |
| Mar 13, 9:03 PM CDT | Areal Flood Warning | JSJ | 10 hr | |
| Mar 13, 9:05 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 13, 11:03 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 13, 11:32 PM CDT | Areal Flood Advisory | JSJ | 96 min | |
| Mar 14, 12:15 AM CDT | Areal Flood Advisory | JSJ | 52 min | |
| Mar 14, 1:06 AM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Mar 14, 3:20 AM CDT | Areal Flood Advisory | JSJ | 55 min | |
| Mar 14, 9:51 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 14, 10:49 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 14, 11:09 AM CDT | Flash Flood Warning | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.